Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 54
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Kaddar, Abdelilah Elkhaiar, Soufiane and Eladnani, Fatiha 2016. Global Asymptotic Stability of a Generalized SEIRS Epidemic Model. Differential Equations and Dynamical Systems,

    Kuznetsov, N.V. 2016. The Lyapunov dimension and its estimation via the Leonov method. Physics Letters A, Vol. 380, Issue. 25-26, p. 2142.

    Kronander, K. Khansari, M. and Billard, A. 2015. Incremental motion learning with locally modulated dynamical systems. Robotics and Autonomous Systems, Vol. 70, p. 52.

    Cui, Jing'an Wu, Zhanmin and Zhou, Xueyong 2014. Mathematical Analysis of a Cholera Model with Vaccination. Journal of Applied Mathematics, Vol. 2014, p. 1.

    Cui, Jing’an and Wu, Zhanmin 2014. AnSIRSModel for Assessing Impact of Media Coverage. Abstract and Applied Analysis, Vol. 2014, p. 1.

    Forni, Fulvio and Sepulchre, Rodolphe 2014. A Differential Lyapunov Framework for Contraction Analysis. IEEE Transactions on Automatic Control, Vol. 59, Issue. 3, p. 614.

    Keenan, Donald C. and Kim, Taewon 2013. Diagonal dominance and global stability. Mathematical Social Sciences, Vol. 65, Issue. 3, p. 217.


    Pei, Lijun and Zhang, Jing 2013. Losing weight and elimination of weight cycling by the geometric approach to global-stability problem. Nonlinear Analysis: Real World Applications, Vol. 14, Issue. 4, p. 1865.

    Leonov, G.A. 2012. Lyapunov functions in the attractors dimension theory. Journal of Applied Mathematics and Mechanics, Vol. 76, Issue. 2, p. 129.

    Lu, Guichen and Lu, Zhengyi 2012. Geometric approach for global asymptotic stability of three-dimensional Lotka–Volterra systems. Journal of Mathematical Analysis and Applications, Vol. 389, Issue. 1, p. 591.

    Yang, Maobin Zhang, Zhufan Li, Qiang and Zhang, Gang 2012. An SLBRS Model with Vertical Transmission of Computer Virus over the Internet. Discrete Dynamics in Nature and Society, Vol. 2012, p. 1.

    Zhou, Xue-yong Cui, Jing-an and Zhang, Zhong-hua 2012. Global results for a cholera model with imperfect vaccination. Journal of the Franklin Institute, Vol. 349, Issue. 3, p. 770.

    August, Elias and Barahona, Mauricio 2011. Obtaining certificates for complete synchronisation of coupled oscillators. Physica D: Nonlinear Phenomena, Vol. 240, Issue. 8, p. 795.

    Makarenkov, Oleg and Ortega, Rafael 2011. Asymptotic stability of forced oscillations emanating from a limit cycle. Journal of Differential Equations, Vol. 250, Issue. 1, p. 39.

    Mishra, Bimal Kumar and Pandey, Samir Kumar 2011. Dynamic model of worms with vertical transmission in computer network. Applied Mathematics and Computation, Vol. 217, Issue. 21, p. 8438.

    Zhou, Xueyong and Cui, Jingan 2011. Modeling and stability analysis for a cholera model with vaccination. Mathematical Methods in the Applied Sciences, p. n/a.

    Radde, Nicole Bar, Nadav S. and Banaji, Murad 2010. Graphical methods for analysing feedback in biological networks – A survey. International Journal of Systems Science, Vol. 41, Issue. 1, p. 35.

    Sun, Chengjun and Yang, Wei 2010. Global results for an SIRS model with vaccination and isolation. Nonlinear Analysis: Real World Applications, Vol. 11, Issue. 5, p. 4223.

    Sun, Chengjun and Hsieh, Ying-Hen 2010. Global analysis of an SEIR model with varying population size and vaccination. Applied Mathematical Modelling, Vol. 34, Issue. 10, p. 2685.

  • Proceedings of the Royal Society of Edinburgh: Section A Mathematics, Volume 104, Issue 3-4
  • January 1986, pp. 235-259

Some applications of Hausdorff dimension inequalities for ordinary differential equations

  • Russell A. Smith (a1)
  • DOI:
  • Published online: 14 November 2011

Upper bounds are obtained for the Hausdorff dimension of compact invariant sets of ordinary differential equations which are periodic in the independent variable. From these are derived sufficient conditions for dissipative analytic n-dimensional ω-periodic differential equations to have only a finite number of ω-periodic solutions. For autonomous equations the same conditions ensure that each bounded semi-orbit converges to a critical point. These results yield some information about the Lorenz equation and the forced Duffing equation.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

6Ky Fan . Maximum properties and inequalities for the eigenvalues of completely continuous operators. Proc. Nat. Acad. Sci. U.S.A. 37 (1951), 760766.

7P. Fredrickson , J. L. Kaplan , E. D. Yorke and J. A. Yorke . The Liapunov dimension of strange attractors. J. Differential Equations 49 (1983), 185207.

8J. Guckenheimer and P. Holmes . Nonlinear Oscillations, Dynamical Systems and Bifurcations of Vector Fields (New York: Springer-Verlag, 1983).

10P. Hartman and C. Olech . On global asymptotic stability of ordinary differential equations. Trans. Amer. Math. Soc. 104 (1962), 154178.

11E. N. Lorenz . Deterministic non-periodic flow. J. Atmospheric Sci. 20 (1963), 130141.

13H. Mori . Fractal dimension of chaotic flows of dissipative systems. Progr. Theoret. Phys. 63 (1980), 10441047.

14F. Nakajima and G. Seifert . The number of periodic solutions of 2-dimensional periodic systems. J. Differential Equations 49 (1983), 430440.

16C. C. Pugh . An improved closing lemma and general density theorem. Amer. J. Math. 89 (1967), 10101021.

17A. Sard . The measure of the critical values of differentiable maps. Bull. Amer. Math. Soc. 48 (1942), 883890.

21H. Weyl . Inequalities between two kinds of eigenvalues of a linear transformation. Proc. Nat. Acad. Sci. U.S.A. 35 (1949), 408411.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Proceedings of the Royal Society of Edinburgh Section A: Mathematics
  • ISSN: 0308-2105
  • EISSN: 1473-7124
  • URL: /core/journals/proceedings-of-the-royal-society-of-edinburgh-section-a-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *